Tuesday, September 30, 2014
Thursday, September 10, 2009 HIL, Community Member, asks

Q: WHY DO I STILL BLEED AFTER 4 MONTHS FROM TURP SURGERY OF PROSTATE...

I  GOT OPERATED FROM PROSTATE (TURP) 4 MONTHS AGO...WHY AM I STILL BLEEDING WHEN I PLAY BASKETBALL OR DO WEIGHTS..IS THIS A PERMANENT ISSUE ? THE DOCTOR GAVE ME NITROFURANTIN CAUSE HE THINKS IT`S AN INFECTION... ? SHOULD I GET A SECOND OPINION?....I AM NOT HEALED PROPERLY ? OR SHOULD I WAIT LONGER ? BEFORE DOING STRANEOUS EXERCISING...

Answer This
Answers (1)
Jay Motola, Health Pro
8/ 2/10 11:51pm

Bleeding 4 months after a TURP is not common, however, clearly the strenuous activity is causing this to occur. It is not likely to be related to an infection.  More likely, there are probably some superficial blood vessels that have not yet healed and may need to be given time to do so. The use of medications that thin the blood may also be contributing to this.

Reply
geoffrey boxer, Community Member
12/23/11 3:55am

I bleed when I first start. That's after two weeks. Is this okay? My urologist is on holiday.

Reply
Answer This

Important:
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.

By HIL, Community Member— Last Modified: 04/04/14, First Published: 09/10/09